MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number A35HPV06040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to use fortrex balloon along with a non-medtronic sheath during treatment of a calcified lesion in the patient¿s left distal cephalic vein.Moderate calcification and little tortuosity were reported.Artery diameter reported as 3mm and lesion diameter reported as 4mm.Device was prepped with no issues identified.It was reported that a longitudinal balloon burst occurred at 18atm during inflation.All fragments of the balloon were retrieved.The ruptured balloon was removed and another balloon was used to dilate and completed the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Image analysis: the customer returned one image for evaluation.The image is a still from a video clip, in the image the balloon can be seen held over a receptacle, it is not clear from the image if the balloon is leaking or burst.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis:the customer returned one image for evaluation.The image is a still from a video clip, in the image the balloon can be seen held over a receptacle, it is not clear from the image if the balloon is leaking or burst.Product analysis.The device was returned with a 0.035¿ guidewire, a visual inspection of the returned device found a longitudinal tear on the balloon with both the proximal and distal markerbands present, the customer complaint can be confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22573894
Report Number2183870-2025-00373
Device Sequence Number9576830
Product Code LIT
UDI-Device Identifier00763000105983
UDI-Public(01)00763000105983(17)260803(10)B606220
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2026
Device Catalogue NumberA35HPV06040080
Device Lot NumberB606220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown